MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH HELICAL BLADE EXTRACTOR; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH HELICAL BLADE EXTRACTOR; MISC ORTHO SURGICAL INSTR
Catalog Number 357.378
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: initial reporter is synthes sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date the damaged instrument would not attach properly during surgery.No further patient information.This report is for one (1) helical blade extractor.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
Device report from synthes reports an event in united kingdom as follows: it was reported that on an unknown date the damaged instrument would not attach properly during surgery.No further patient information.Device in photo will be coming back damaged.Instrument wouldn¿t attach properly during surgery.This report is for one (1) helical blade extractor.This complaint involves one (1) device.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Updated event description provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The extractor's connecting thread is partially stripped/ deformed at approx 5 mm from its tip.On the other hand the blade interface sleeve was found with some marks at the milled contour at the tip.Both devices were able to be screwed and unscrewed without difficulty.A dimensional test is not appropriate, since all complaint-relevant dimensions can no longer correspond to the valid technical drawings specifications due to the damage incurred.The manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.The review of the manufacturing documents has shown that the correct material was used and that the hardness was within the specification the complaint condition is confirmed due to the damages found on the devices and the received pictures attached on complaint level.Because of the damage, it is not possible to measure the relevant dimensions anymore.However, based on the findings above no fault could be found in material or during the production.This kind of damage is typically consistent with a misalignment event.Misalignment takes place when the connection between the involved parts are not parallel or not angular.This situation, increases friction along the bearing surfaces and can turn into a damage and can compromise the functionality of the device.Based on the findings above and the condition of the device, we can confirm that no manufacturing related issue could be found which could have caused or contributed to the reported malfunction.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device history lot , manufacturing location: supplier-isimac (b)(4), packaged and released by: monument release to warehouse date: 08-oct-2018, part number: 357.378, helical blade extractor, lot number: h596064 (non-sterile).This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HELICAL BLADE EXTRACTOR
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9184881
Report Number8030965-2019-69295
Device Sequence Number14059653
Product Code LXH
UDI-Device Identifier07611819737617
UDI-Public(01)07611819737617
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer10/17/2019
10/23/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date10/22/2019
11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1